Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 6, 2013, 5:14 PM CDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 6, 2013, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 57 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:30 PM CDT | FLASH FLOOD | Ponce, PR | COOP OBSERVER CALLED TO REPORT THAT INABON RIVER OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGCA52 TJSJ 062214
FFWSJU
PRC113-070015-
/O.NEW.TJSJ.FF.W.0030.130806T2214Z-130807T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
614 PM AST TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
* UNTIL 815 PM AST
* AT 609 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED
IN SIGNIFICANT RISES ON RIVER INABON AND ITS TRIBUTARIES AT THE
PONCE AREA. MOTORISTS DRIVING ALONG RIO INABON IN FLOOD PRONE AREAS
SHOULD EXERCISE EXTREME CAUTION. MOVE TO HIGHER GROUND IMMEDIATELY
AND NEVER TRY TO CROSS A FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1814 6666 1815 6657 1798 6654 1798 6663
$$
23
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
938
WGCA52 TJSJ 062229 CCA
FFWSJU
PRC113-070015-
/O.COR.TJSJ.FF.W.0030.130806T2226Z-130807T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
626 PM AST TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
* UNTIL 815 PM AST
* AT 609 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED
IN SIGNIFICANT RISES ON INABON RIVER AND ITS TRIBUTARIES AT THE
PONCE AREA. MOTORISTS DRIVING ALONG INABON RIVER IN FLOOD PRONE
AREAS SHOULD EXERCISE EXTREME CAUTION. MOVE TO HIGHER GROUND
IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1814 6666 1815 6657 1798 6654 1798 6663
$$
23
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN836
WGCA72 TJSJ 070008
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
808 PM AST TUE AUG 6 2013
PRC113-070016-
/O.EXP.TJSJ.FF.W.0030.000000T0000Z-130807T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE PR-
808 PM AST TUE AUG 6 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM AST FOR PONCE
MUNICIPALITY...HOWEVER...RESIDENTS AND MOTORISTS ACROSS THESE AREAS
SHOULD BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR
STREAMS...CREEKS AND RIVERS TO RETURN TO NORMAL LEVELS DURING THE
NEXT COUPLE OF HOURS.
LAT...LON 1814 6666 1815 6657 1798 6654 1798 6663
$$
23
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:31 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 6, 2:31 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 331 PM AST TUE AUG 6 2013 .SYNOPSIS...ELONGATED TUTT CONTINUED TO SLOWLY RETROGRESS WEST NORTHWEST ACROSS HISPANIOLA...WITH UPPER RIDGE BUILDING ACROSS THE EASTERN CARIBBEAN FROM THE TROPICAL ATLANTIC. THIS PATTERN IS CREATING SOME SOUTHWESTERLY SHEAR ACROSS THE REGION. STRONG SURFACE HIGH NORTH OF THE AREA AND BROAD TROUGH ACROSS THE CARIBBEAN BASIN HELPING TO MAINTAIN A MODERATE EASTERLY TRADE WIND FLOW ACROSS THE REGION. A TROPICAL WAVE AND ASSOCIATED MOISTURE NOW CROSSING THE LESSER ANTILLES WILL ENTER THE EASTERN CARIBBEAN LATER THIS EVENING THEN CONTINUE TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY. && .DISCUSSION... THE PROXIMITY OF THE UPPER TROUGH...ALONG WITH DIURNAL AND LOCAL EFFECTS LEAD TO AREAS OF ENHANCED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF PUERTO RICO. SOME OF THESE SHOWERS AND STORMS PRODUCED BRIEF PERIODS OF LOCALLY HEAVY DOWNPOURS. A FEW PASSING SHOWERS WERE NOTED IN AND AROUND SOME OF THE VIRGIN ISLANDS BUT NO SIGNIFICANT RAINFALL WAS DETECTED OR REPORTED. THE TROPICAL WAVE NOW MOVING ACROSS THE LESSER ANTILLES WILL CONTINUE WESTWARD INTO THE EASTERN CARIBBEAN AND BRING AN INCREASE IN TROPICAL MOISTURE TO THE LOCAL REGION. LATEST MODEL GUIDANCE CONTINUED TO SUGGEST INCREASING PWAT VALUES TO NEAR TWO INCHES WITH THE PASSING WAVE ON WEDNESDAY. THIS INCREASING MOISTURE ALONG WITH LOCAL AND DIURNAL EFFECTS DURING THE DAYTIME WILL FURTHER INCREASE THE CHANCES FOR CONVECTIVE INSTABILITY AND PERIODS OF LOCALLY HEAVY RAINFALL ACROSS THE ISLANDS ESPECIALLY DURING EARLY MORNING AND THE AFTERNOON HOURS. FOR THE REST OF THE WORK WEEK...MOISTURE WILL LINGER ACROSS THE REGION AS WEAK EASTERLY PERTURBATIONS AND ACCOMPANYING SURGES OF MOISTURE WILL MOVE WESTWARD ACROSS THE REGION MAINTAINING GOOD CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS EACH DAY ACROSS PARTS OF THE ISLANDS. && .AVIATION...PASSING SHOWERS WILL BE LIKELY IN AND AROUND TIST... TISX... TKPK AND TNCM. AFTERNOON SHRA/TSRA HAVE DEVELOPED OVER THE INTERIOR AND WEST SECTIONS OF PR. AS A RESULT...BRIEF MVFR CONDS ARE POSSIBLE NEAR TJMZ AND TJBQ BTWN 17Z-22Z. MOUNTAIN OBSCURATIONS WILL OCCUR OVER THE NORTHWESTERN AND WESTERN INTERIOR PR AT LEAST UNTIL 06/22Z. LLVL WINDS WILL REMAIN MAINLY FM THE ESE BETWEEN 15-20 KTS. && .MARINE...MODERATE TRADE WINDS CONTINUE ACROSS THE REGIONAL WATERS WITH SEAS OF 5 FEET OR LESS AT LEAST THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 78 90 / 20 20 20 20 STT 78 89 80 91 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 27/09
Hazardous weather outlook, Aug 6, 4:01 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 501 AM AST TUE AUG 6 2013 AMZ710>745-PRZ001>013-070915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 501 AM AST TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOIST EASTERLY FLOW COMBINED WITH AN UNSTABLE ENVIRONMENT GENERATED BY THE PROXIMITY OF AN UPPER LEVEL TROUGH WILL CONTINUE TO ENHANCE THE SHOWER ACTIVITY ACROSS THE FORECAST AREA TODAY. AS A RESULT... LOCALLY HEAVY RAINFALL COULD GENERATE URBAN AND SMALL STREAM FLOODING IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROPICAL WAVE IS FORECAST TO ENTER THE EASTERN CARIBBEAN ON WEDNESDAY WITH AXIS CROSSING THE LOCAL AREA EARLY ON THURSDAY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE TROPICAL WAVE WILL INTERACT WITH THE ISLANDS... PRODUCE SOME ADDITIONAL CLOUDINESS... SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE LOCAL REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORT OF FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-070915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 501 AM AST TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROPICAL WAVE IS FORECAST TO ENTER THE EASTERN CARIBBEAN ON WEDNESDAY WITH AXIS CROSSING THE LOCAL AREA EARLY ON THURSDAY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE TROPICAL WAVE WILL INTERACT WITH THE ISLANDS... PRODUCE SOME ADDITIONAL CLOUDINESS... SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE LOCAL REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 6, 1:31 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 231 PM AST TUE AUG 6 2013 PRC013-027-065-081-141-061915- HATILLO PR-LARES PR-UTUADO PR-ARECIBO PR-CAMUY PR- 231 PM AST TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER ARECIBO AND HATILLO... AT 226 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF RAFAEL CAPO...OR ABOUT 7 MILES SOUTH OF ARECIBO...MOVING NORTHWEST AT 5 MPH. WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. CAM/LR
Special weather statement, Aug 6, 1:36 PM CDT, 3 hours 38 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 231 PM AST MARTES 6 DE AGOSTO DE 2013 PRC013-027-065-081-141-061915- HATILLO PR-LARES PR-UTUADO PR-ARECIBO PR-CAMUY PR- 231 PM AST MARTES 6 DE AGOSTO DE 2013 SE ADVIERTE SOBRE CONDICIONES SIGNIFICATIVAS DEBIDO A FUERTE TRONADA SOBRE ARECIBO Y HATILLO... A LAS 226 PM AST...UN METEOROLOGO DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTO UNA FUERTE TRONADA 3 MILLAS AL SUR DE RAFAEL CAPO...O ALREDEDOR DE 7 MILLAS AL SUR DE ARECIBO...MOVIENDOSE AL NOROESTE A 5 MPH. RAFAGAS DE VIENTOS DE HASTA 40 MPH PUEDEN SER ANTICIPADOS CON ESTA TRONADA. CAM/LR/JAE
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:59 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 6, 2:33 PM CDT | Areal Flood Advisory | JSJ | 117 min | |
| Aug 6, 4:36 PM CDT | Areal Flood Advisory | JSJ | 114 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.